Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 112, NWS New Orleans, LA

June 19, 2004Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 19, 2004, 2:41 PM CDT for Harrison County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2004, 2:41 PM CDT (19:41 UTC)
Expired
Jun 19, 2004, 3:15 PM CDT
In force
34 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Harrison County, MS

The radar

The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2004-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2004-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2315 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WUUS54 KLIX 191941
SVRNEW
MSC047-192015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
240 PM CDT SAT JUN 19 2004

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...ST. MARTIN...LONG BEACH...GULFPORT...
  BILOXI

* UNTIL 315 PM CDT

* AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GULFPORT...OR ABOUT 2 MILES NORTH OF
  GULFPORT...MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LONG BEACH...LYMAN AT 315 PM CDT

HARRISON COUNTY SHERIFFS OFFICE REPORTED STREET LIGHTS BLOWN DOWN 
IN PORTIONS OF GULFPORT DUE TO STRONG WIND GUSTS WITH THIS STORM. 
OTHER DEVELOPING STORMS NEAR OCEAN SPRINGS WILL MOVE WEST INTO 
BILOXI BY 315 PM. 

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3038 8933 3056 8933 3055 8916 3053 8888
          3038 8888 3032 8927

$$


24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:00 AM CDT, 10 hours 41 minutes earlier.

Area forecast discussion, Jun 19, 4:00 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
400 AM CDT SAT JUN 19 2004

.DISCUSSION...
LATEST UPPER AIR CHARTS REVEALED A FLATTEN ANTICYCLONIC CIRCULATION
OVER WESTERN LOUISIANA AND SOUTHEAST TEXAS. LIX SOUNDING AT 00Z SAT
SHOWED LIGHT NORTHWEST WINDS FROM 800MB TO 500MB AND MODERATE
SOUTHEAST WINDS FROM 400MB TO 200 MB. SURFACE ANALYSIS SHOWED A
FRONTAL BOUNDARY FROM THE OHIO VALLEY TO OKLAHOMA TO THE TEXAS
PANHANDLE AND A 1031MB HIGH OVER SOUTH DAKOTA. POOLING MOISTURE WAS
NOTED SOUTH OF FRONT OVER NORTH TEXAS. PRECIPITABLE WATER VALUES
WERE SLIGHTLY ABOVE 2 INCHES OVER NORTH TEXAS AND 1.8 TO 2 INCHES
EAST OF MISSISSIPPI RIVER. IN ADDITION...A 1020MB HIGH WAS NOTED
OVER NORTHWEST GULF WITH A 1 TO 2 MB DIFFERENCE FROM THE NORTHWEST
GULF TO SOUTHERN GEORGIA.

SHORT RANGE MODELS AGREE WITH THE HIGH AT 5H REMAINING WEST OF THE
FORECAST AREA. THIS WILL ALLOW THE DENSITY OF THE HIGH TO PUSH THE
FRONT SOUTH INTO SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA
TONIGHT. LIGHT NORTHWEST FLOW IN THE LOWER AND MID LEVELS WILL
PROMOTE LATE AFTERNOON AND EVENING THUNDERSTORMS. COMPRESSIONAL
HEATING AHEAD OF FRONT WILL ALLOW TEMPS TO RISE INTO THE LOWER 90S
AREA WIDE. THE SURFACE HIGH OVER THE DAKOTAS IS EXPECTED TO PUSH
EAST ACROSS THE MID MISSISSIPPI VALLEY AS A TROUGH DEVELOPS OVER
CENTRAL AND SOUTHERN PLAINS. AS A RESULT...THE FRONTAL BOUNDARY WILL
PULL NORTH SUNDAY WITH SOUTHERLY RETURNING SUNDAY AFTERNOON. AT
5H...GFS SHOWED A SHORT WAVE WILL APPROACH THE FORECAST AREA SUNDAY
NIGHT INTO MONDAY AND ANOTHER PASSING TO THE NORTH EARLY WEDNESDAY.
WILL HEDGE POPS SLIGHT HIGHER FOR NORTH ZONES MONDAY.
OTHERWISE...NEAR NORMAL POPS. TEMPS SHOULD DECREASE SLIGHTLY AS 1000
TO 500MB THICKNESS VALUES DECREASE FROM 5780M TODAY TO 5740M MONDAY
THROUGH FRIDAY.

&&

PRELIMINARY POINT NUMBERS...
MCB 93 73 91 72 / 50 30 40 20
BTR 94 74 91 73 / 50 30 40 20
MSY 93 77 92 77 / 40 30 40 20
GPT 92 73 91 75 / 40 30 40 20
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.
&&

18
Hazardous weather outlook, Jun 19, 11:20 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1120 AM CDT SAT JUN 19 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-200100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1120 AM CDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

.HEAT STRESS...
THE COMBINATION OF TEMPERATURES WARMING INTO THE LOWER 90S COMBINED
WITH HIGH HUMIDITY LEVELS WILL PUSH AFTERNOON HEAT INDICES TO AROUND
105 DEGREES. A FEW HIGHLY URBANIZED LOCATIONS IN NEW ORLEANS...BATON
ROUGE AND GULFPORT-BILOXI MAY SEE HEAT INDICES AS HIGH AS 110
DEGREES THIS AFTERNOON. PERSONS SHOULD AVOID PROLONGED EXPOSURE TO
THE SUN AND DRINK PLENTY OF WATER.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS NEAR THE SOUTHEAST LOUISIANA COAST AND
COASTAL WATERS WILL CONTINUE TO MOVE SLOWLY SOUTH AND SOUTHWEST
THROUGH EARLY THIS AFTERNOON. ADDITIONAL SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI. THE STORMS ARE NOT EXPECTED TO REACH
SEVERE THRESHOLDS...ALTHOUGH A FEW OF THE STRONGER STORMS MAY CONTAIN
HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...
WIND GUSTS TO 35 TO 45 MPH...AND FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE REMAINS A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY DURING
THE AFTERNOON HOURS THROUGH FRIDAY. WHILE ORGANIZED SEVERE STORMS
ARE NOT EXPECTED...A FEW STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

22

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.